Alert archive / California / Wind Advisories in 2025
Wind Advisory 5, NWS Eureka, CA
NWS Eureka, CA issued this wind advisory at Feb 6, 2025, 11:16 AM PST. It took effect at Feb 6, 2025, 4:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2025, 11:16 AM PST (19:16 UTC)
- In effect from
- Feb 6, 2025, 4:00 PM PST
- Expired
- Feb 7, 2025, 2:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
539 WWUS76 KEKA 061916 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1116 AM PST Thu Feb 6 2025 CAZ115-070330- /O.NEW.KEKA.WI.Y.0005.250207T0000Z-250207T1400Z/ Southern Lake- 1116 AM PST Thu Feb 6 2025 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. Locally higher winds possible on ridgetops. * WHERE...Southern Lake. * WHEN...From 4 PM this afternoon to 6 AM PST Friday. * IMPACTS...Wind gusts will be particularly strong along windward ridges. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JB
2 follow-up statements
858 WWUS76 KEKA 070320 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 720 PM PST Thu Feb 6 2025 CAZ115-071000- /O.EXT.KEKA.WI.Y.0005.000000T0000Z-250207T1000Z/ Southern Lake- 720 PM PST Thu Feb 6 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM PST FRIDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. Locally higher winds possible on ridgetops. * WHERE...Southern Lake. * WHEN...Until 2 AM PST Friday. * IMPACTS...Wind gusts will be particularly strong along windward ridges. There is an increased risk of tree branches and other debris on roadways. Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka ZVS
555 WWUS76 KEKA 070945 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 145 AM PST Fri Feb 7 2025 CAZ115-071045- /O.EXP.KEKA.WI.Y.0005.000000T0000Z-250207T1000Z/ Southern Lake- 145 AM PST Fri Feb 7 2025 ...WIND ADVISORY WILL EXPIRE AT 2 AM PST EARLY THIS MORNING... $$ For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka JHW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this wind advisory went out at Feb 6, 3:58 AM PST, 7 hours 18 minutes earlier.
Area forecast discussion, Feb 6, 3:58 AM PST, 7 hours 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
358 AM PST Thu Feb 6 2025
.SYNOPSIS...A final pulse of rain and snow above 2000 feet will
impact the area this afternoon through early Friday. Drier but
cooler weather is expected through the weekend.
&&
.DISCUSSION...After and extended period of rain an snow, the last 24
hours has brought a welcome reprieve to NW California with only
isolated lingering showers across the area. The relatively dry
weather will not last long, however.
Another slug of moisture is starting to stream over the area
currently in the form of midlevel clouds. This moisture will
continue to form up closer to the surface with rain arriving along
the coast by noon. Rain rates will most likely peak late this
afternoon and evening. Over 24 hours, total rain will most likely
total around 0.5 to 1.0 inches at lower elevations and closer to 2.0
at higher elevations. Rain will be relatively evenly distributed
across the area form north to south. High resolution models do not
support any rain rates (10% chance or less) above 0.3 in/hr, meaning
rain intensity is expected to be moderate at best. While the amounts
and rates would not imply a strong flood risk, very saturated soils
and elevated rivers will combine to help create a moderate risk of
flooding. Still, any major concerns will most likely be restricted
to small streams and mudslides along roadways. As the upper level
trough dips overhead, there is a very slight chance (15%) of
thunderstorms locally increasing rain rates in Mendocino and Lake
Counties, most likely early Friday morning. Westerly wind will also
peak as the trough passes overhead with widespread, moderated peak
gusts up to 35 mph most likely early Friday morning in exposed
areas.
Snow levels are currently low, around 1500 feet. As rain begins,
heavy snow is expected as low as 2000 feet, focused across the
northern half of the area. Impacts are expected along Highways 299,
199, 36 and 3. In total, 5 to 10 inches of snow is most likely along
highway passes in trinity County with 3 to 6 inches in Humboldt and
Del Norte. No major impacts are expected along highway 101. Snow
levels will be significantly higher, above 4000 feet, for the
southern half of the area, generally limiting snowfall to only
isolated peaks in Mendocino and Lake Counties. Snow levels will
generally increase into early Friday morning, gradually increasing
to above 3000 feet for the northern half of the area.
Showers will gradually dissipate into the weekend. A period of dry
weather is then expected this weekend into early next week. Dry
conditions, clear skies, and gentle offshore flow will all help
contribute to unusually cool temperatures each night. Even along the
coast, highs are expected to drop below freezing with lows in the
teens for much of the interior. There is high model confidence that
moist weather will return around mid next week, but few ensemble
members (20%) show a proper atmospheric river or anything more than
light rain. Only as far out as February 17th do around 50% of
ensemble members show another, stronger rain system. /JHW
&&
.AVIATION...VFR has persisted for the coastal terminals overnight,
and model guidance is indicating this weather reprieve to continue
for most of the day today. A surface low currently centered offshore
approaches the Mendocino coast today, and is expected to bring MVFR
ceilings to the Redwood Coastal terminals this afternoon.
UKI has seen LIFR develop overnight, and this is expected to lift
this morning to MVFR as the low approaches. Conditions then slowly
deteriorate through the day as the low moves onshore, bringing LLWS
through the afternoon and evening.
&&
.MARINE...Winds have significantly weakened overnight as a
surface low associated with a cold upper trough nears the coast.
Breezy easterlies are forecast to persist across all waters today,
and these quickly turn northerly and accelerate to 20 to 25 kt this
evening and tonight as the surface low moves onshore around Pt
Arena. Several small to moderate swells will make for a conflicting
sea state for the remainder of the week. Winds weaken again Friday
afternoon as another shortwave moves overhead, then northerlies are
expected to strengthen again this weekend and early next week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Winter Weather Advisory from 10 AM this morning to 10 AM
PST Friday for CAZ102-105.
Winter Storm Warning from 10 AM this morning to 10 AM PST
Friday for CAZ107-108.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory from 7 PM this evening to 9 AM PST
Friday for PZZ450-470.
Small Craft Advisory from 4 PM this afternoon to 9 AM PST
Friday for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngIn the hours before
Local storm report, Feb 6, 7:46 AM PST, 3 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
746 AM PST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM Snow Hobergs 38.85N 122.73W
02/06/2025 M1.0 Inch Lake CA Trained Spotter
About an inch of snow fell in the past hour
at about 3200 feet.
&&
JLWLocal storm report, Feb 6, 7:47 AM PST, 3 hours 29 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
747 AM PST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM Snow Hobergs 38.85N 122.73W
02/06/2025 M1.0 Inch Lake CA Trained Spotter
Corrects previous snow report from Hobergs.
About an inch of snow fell in the past hour
at about 3200 feet. 31 degrees.
&&
JLWLocal storm report, Feb 6, 7:49 AM PST, 3 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
749 AM PST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 AM Snow 3 SSE Kelseyville 38.92N 122.80W
02/06/2025 E0.1 Inch Lake CA Trained Spotter
Snow just beginning to stick at 2100 ft. 37
degrees, but snow may be coming down so fast
and has little time to melt.
&&
JLWLocal storm report, Feb 6, 10:43 AM PST, 33 minutes before
Preliminary Local Storm Report
National Weather Service Eureka CA
1043 AM PST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 AM Snow 4 WSW Dinsmore 40.47N 123.67W
02/06/2025 E1.0 Inch Humboldt CA Trained Spotter
An inch of snow reported at about 2700 feet.
&&
JLWThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 8:48 PM PST | Small Craft Advisory | EKA | 54 hr |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.